Alert archive / Wisconsin / Gale Watches in 2015

Gale Watch 4, NWS Milwaukee, WI

March 16, 2015

NWS Milwaukee, WI issued this gale watch at Mar 16, 2015, 3:52 AM CDT. It took effect at Mar 16, 2015, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 16, 2015, 3:52 AM CDT (08:52 UTC)
In effect from
Mar 16, 2015, 7:00 PM CDT
Expired
Mar 16, 2015, 3:22 PM CDT
In force
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Mar 16, 3:33 AM CDT, 19 minutes earlier.

Area forecast discussion, Mar 16, 3:33 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CDT MON MAR 16 2015

.TODAY AND TONIGHT - CONFIDENCE...MEDIUM.

SHORT TERM GUIDANCE IN GOOD AGREEMENT ON LOW PRESSURE OVER SODAK
MOVING EAST TO SOUTHEAST ALONG STRENGTHENING FRONTAL BOUNDARY.
INITIALLY FRONTAL BOUNDARY WILL STRENGTHEN OVER CENTRAL WI AS WARM
FRONT THIS MRNG WITH INCREASING S TO SW WINDS...BUT MORE SELY ALONG
THE LAKESHORE.  PERIODS OF MID-HIGH CLOUDS WL AFFECT SRN WI THROUGH
THE DAY.  HOWEVER 925H TEMPS WARM INTO THE 15 TO 18C RANGE AS LOW
LEVEL WESTERLY JET REINVIGORATES OVER SRN WI LATER THIS MRNG.  WITH
MILD TEMPS INITIALLY...SOME SPOTS LIKELY TO CRACK THE 70 MARK
TODAY...ESPECIALLY IN SOUTH CENTRAL WI. LOW LEVEL JET EVENTUALLY
BRINGS PERIOD OF DEEPER MOISTURE TO SRN WI LATER IN THE AFTN AND
EVE.

FARTHER NORTH...TIGHTENING BAROCLINIC ZONE AND FRONTAL BOUNDARY
ACROSS NRN HALF OF WI WL ACCELERATE SWD DURING THE AFTN AS SFC LOW
PRESSURE MOVES THRU THE VICINITY...CLEARING FAR SRN WI BY EARLY EVE.
SURGE OF FRONTOGENETICAL FORCING ALONG THIS BOUNDARY WL RESULT IN
EXPANDING AREA OF LIGHT RAIN ACROSS NRN WI...WHICH MAY CLIP
NORTHEAST CWA IN THE EVE...WHERE DEEPEST COLUMN MOISTURE WL BE
LOCATED. THERMAL PROFILE RESULTS IN ALL LIQUID PRECIP WITH THIS
SYSTEM. WL CONTINUE DRY FORECAST ELSEWHERE AS FORCING AND DEEPER
MOISTURE RACES OFF TO THE EAST BY LATE EVE...HOWEVER FEW SPRINKLES
WL BE POSSIBLE AS COLD AIR SURGES IN IN THE EVE. SWD ACCELERATION OF
CDFNT...PARTIALLY HELPED ALONG BY COLD LAKE MI WATERS AND UPSTREAM 3
TO 5MB 3 HOUR PRESSURE RISE.

LIGHT RAIN THREAT IN NE CWA ENDS DURING THE EVENING...HOWEVER LOW
CLOUDS ASSOCD WITH STRONG SURGE OF COLD AIR ADVECTION WL SWEEP
ACROSS SRN WI ON BREEZY NORTH WINDS.  BREEZY WINDS WL CONTINUE MUCH
OF THE NIGHT AS THE COLD AIR SETTLES IN.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...HIGH

HIGH PRESSURE WILL SLIDE THROUGH THE AREA TUESDAY AND
WEDNESDAY...BRINGING DRY WEATHER TO SOUTHERN WISCONSIN. SKIES WILL
BE SUNNY TUESDAY...WITH INCREASING CLOUDS WEDNESDAY UNDER WARM
ADVECTION AHEAD OF AN APPROACHING SHORTWAVE. TEMPERATURES TUE/WED
WILL BE MUCH COOLER BEHIND THE DEPARTING STRONG COLD FRONT...WITH
HIGHS ONLY IN THE 40S BOTH DAYS. THESE TEMPS WILL STILL BE NEAR TO A
FEW DEGREES ABOVE SEASONABLE NORMALS THROUGH.

.WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM

A WEAK SHORTWAVE MAY BRING A NARROW SWATH OF LIGHT SNOW WEDNESDAY
EVENING AND OVERNIGHT. NOT IMPRESSIVE MOISTURE/LIFT...AND THE PATH
OF THESE NARROW QPF SYSTEMS CAN BE TRICKY...SO LEFT POPS ON THE LOW
END.

A COUPLE MORE WEAK SHORTWAVES ARE EXPECTED FROM THURSDAY NIGHT
THROUGH SATURDAY...POSSIBLY BRINGING JUST A LITTLE LIGHT RAIN/SNOW
AT TIMES. MODELS NOT IN VERY GOOD AGREEMENT THOUGH...SO WENT WITH
LOW POPS ONCE AGAIN.

CONSENSUS OF MODELS SUGGESTS TEMPS A FEW DEGREES ABOVE NORMAL
THU/FRI...COOLING TO NEAR OR A COUPLE DEGREES BELOW NORMAL FOR THE
WEEKEND.

&&

.AVIATION/12Z TAFS/...LOW TO MID LEVELS REMAIN FAIRLY DRY TODAY AS
FRONTAL BOUNDARY STRENGTHENS OVER NRN WI.  EXPECT PERIODS OF MID AND
HIGH CLOUDS WITH BREEZY SW WINDS DEVELOPING LATER THIS MRNG AND AFTN
ONCE AGAIN.  FRONT SAGS SWD THRU SRN WI DURING THE LATE AFTN AND
EARLY EVE.  STRONG COLD AIR SURGE BEHIND FRONT WL LIKELY BRING A
PERIOD OF MVFR CIGS OVERNIGHT ALONG WITH BREEZY N TO NE WINDS.

&&

.MARINE...WEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MRNG AS
PRESSURE GRADIENT FURTHER WEAKENS. WINDS WILL VEER TO THE SOUTH TO
SOUTHEAST LATER THIS MRNG AS WARM FRONT STRENGTHENS OVER CENTRAL WI
AND LAKE MI.  THIS FRONT WILL THEN ACCELERATE SOUTH ACROSS SRN WI
AND SRN LAKE MI LATE THIS AFTN AND EVE AS WEAK LOW PRESSURE TRACKS
SE ACROSS SRN WI INTO NRN IL.  MARINERS SHOULD EXPECT AN ABRUPT
CHANGE IN WIND DIRECTION FROM THE SOUTH TO SOUTHEAST TO THE
NORTHEAST AROUND 22Z IN LMZ643 AND BY 02Z IN LMZ646.  BESIDES ABRUPT
WIND SHIFT...NORTHEAST WINDS WILL QUICKLY INCREASE AS A STRONG PUSH
OF COLD AIR MOVES ACROSS LAKE MI.  NAM AND HI RES WRF-ARW INDICATING
STRONG WINDS GUSTING TO GALE FORCE BEHIND THIS FRONT WHILE GFS AND
OTHER WRF-NMM SHOW LIGHTER WINDS.  CONSIDERING RELIABILITY OF NAM IN
THESE SITUATIONS...AND STRENGTH OF BAROCLINIC ZONE...LEANING TOWARD
LIKELIHOOD OF STRONGER WIND GUSTS TONIGHT.  HENCE ISSUING GALE WATCH
STARTING LATE IN THE FIRST PERIOD IN NRN ZONE...AND 00Z REST OF
NEARSHORE ZONES.

WILL ALSO POST SHORT TERM SMALL CRAFT ADVY FOR LATE AFTN FOR SRN
ZONE AS EXPECT S TO SW WINDS TO GUST OVER 22KTS FOR SEVERAL HOURS AS
LOW PRESSURE APPROACHES FROM THE NW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
     LMZ644>646.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR LMZ646.

     GALE WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR
     LMZ643.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Mar 15, 3:34 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT SUN MAR 15 2015

WIZ046-047-051-052-056>060-062>072-162045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
334 PM CDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-162045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A TIGHT PRESSURE GRADIENT HAS RESULTED IN GUSTY SOUTH TO
SOUTHWEST WINDS OVER THE LAKESHORE AREAS. A SMALL CRAFT ADVISORY
IS IN EFFECT THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NORTH TO NORTHEAST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS
BEHIND A STRONG COLD FRONT MONDAY AFTERNOON AND MONDAY NIGHT.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:52 AM CDTSmall Craft AdvisoryMKX15 hr
Mar 16, 3:22 PM CDTGale WarningMKX18 hr

Nearby

Gale Watches in Wisconsin, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.